CCSA Fall Workshop Agenda September 15, 2017 Hilton Arden Sacramento, Sacramento, CA	
8:30 – 8:45 (.25 Hr. MCLE)	President's Remarks – Bridget Cook, President, CCSA
8:45 – 9:45 am (1.0 Hr. MCLE)	Safe Haven School Districts Presenters: L. Carlos Villegas, Lorena Nunez, Fagen Freidman & Fulfrost, and Laura Schulkind and Kristin Lindgren, Liebert Cassidy Whitmore This session will provide an overview of what it means to be a "safe haven" school district and provide best practices related to understanding, collecting and disseminating information related to a student and/or the student's family's immigration status.
9:50 – 10:50 am 1.0 Hr. MCLE	Maintaining Professional Adult/Student Boundaries Presenter: Teresa Stinson, Sacramento COE This presentation will include a model policy that addresses a range of behaviors, including obviously unlawful and improper interactions with students, and boundary-blurring and grooming behaviors that undermine the professional adult/student relationship and can lead to misconduct.
10:55 – 11:55 am (1.0 Hr. MCLE)	Concurrent Sessions:
	Main Room: Understanding Eligibility Criteria: An Analysis of Section 504 Versus IDEA, and Why Your Clients Should Clearly Understand the Difference Presenter: Alefia Mithaiwala, Harbottle Law Group Focus on comparing and contrasting the three prongs of Section 504 eligibility criteria with the three prongs of IDEA eligibility criteria. Gain clarity as to how to advise clients about which path to take for assessment purposes, and why missteps in Section 504 eligibility processes can lead to liability under IDEA.
	Breakout Room: Support, Technical Assistance & Intervention under LCFF Presenter: Josh Daniels, CCEE Provides an overview of the laws and regulations that govern how support, technical assistance, and intervention is provided under LCFF.
12:00 – 1:00 pm (0.75 Hr. MCLE)	Lunch – Budget Bill Requiring Districts to Allow Unions to Meet with New Employees – CSBA Representative
1:10 – 2:10 pm (1.0 Hr. MCLE)	Concurrent Sessions: Main Room: Tool Kit for Addressing School Truancy: SARB, Diversion Programs and Court Intervention Presenters: Kathryn Meola and Sandra Nierenberg, San Mateo County Counsel Will issue spot challenges and pitfalls to addressing truancy, and outline various tools available to districts, both on their own and in coordination with County Offices of Education, dependency court and the criminal justice system. Breakout Room: Conducting an Appropriate Workplace Investigation Presenter: R. Peter Rittling, Dannis Woliver Kelley Will cover the following issues: 1) The Weingarten rule, 2) Duty of employees to cooperate and be truthful, 3) Duty of employers to take prompt action to investigate especially complaints of sexual misconduct at work, 4) The standard by which courts review investigations, and 5) The most critical characteristics of an appropriate workplace investigation including that it be prompt, impartial, confidential to extent possible, thorough, and by a trained investigator.
2:15 – 3:15 pm (1.0 Hr. MCLE)	It's Time to Talk about Leaves Again Presenters: Laura Schulkind and Kristin Lindgren, Liebert Cassidy Whitmore, and Byron Smith, Law Office of Byron C Smith With the addition of parenting leaves for certificated and classified employees, it's time to talk about leaves and all the questions raised for overlapping leaves and tracking leaves.

2:15 – 3:15 pm (1.0 Hr. MCLE) **Ethics - TBD**